MAUDE Adverse Event Report: WARSAW ORTHOPEDICS VERTEX RECONSTRUCTION SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

WARSAW ORTHOPEDICS VERTEX RECONSTRUCTION SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Catalog Number 7751101
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 07/24/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Pre-operative diagnosis: pseudo repair for failed hardware c2-c7 posterior cervical fusion procedure: original posterior cervical fusion from c2-c7 was performed approximately 2 years ago.Posted screws were placed in c2 with small connectors.At first post op follow up (6 weeks) the connector had failed and broke in the patient.It was reported that the product was implanted roughly 2 years ago.Post-op, the connector had failed and broke in the patient.Solid fusion was not achieved.Additional surgery was performed as a result of the event for removal.
 
Additional Manufacturer Narrative
Additional info: product analysis: the connector was returned missing two components: (b)(4) and (b)(4).The connector has been pulled apart.Component (b)(4) appears to have been forcibly pulled apart from (b)(4).The returned components were reassembled and held in place.It would appear that overload from a linear pulling force caused the connector to separate.If information is provided in the future, a supplemental report will be issued.

Brand Name
VERTEX RECONSTRUCTION SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
MDR Report Key7780867
Report Number1030489-2018-01142
Device Sequence Number19085585
Product Code KWP
UDI-Device Identifier00613994460097
UDI-Public00613994460097
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K083071
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7751101
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2018
Initial Date Received by Manufacturer 07/24/2018
Supplement Date Received by Manufacturer10/02/2018
Initial Report FDA Received Date08/14/2018
Supplement Report FDA Received Date10/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;